Alert archive / Arizona / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 49, NWS Phoenix, AZ

August 7, 2008Maricopa County, Arizona

NWS Phoenix, AZ issued this severe thunderstorm warning at Aug 7, 2008, 6:28 PM MST for Maricopa County, Arizona. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 7, 2008, 6:28 PM MST (01:28 UTC)
Expired
Aug 7, 2008, 7:30 PM MST
In force
62 min
Issued by
NWS Phoenix, AZ
Area
Storm-based polygon

County Maricopa County, AZ

The radar

The Phoenix radar (KIWA), 63 km from the middle of the area, began a volume at 01:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Phoenix, AZ (KPSR), launched 00:00Z, 1.5 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phoenix, AZ at 00:00Z on 2008-08-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 130 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phoenix, AZ at 00:00Z on 2008-08-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
130 J/kg
Mixed-layer CIN
-110 J/kg
Mixed-layer LCL
3017 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
43 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KPSR 080128
SVRPSR
AZC013-080230-
/O.NEW.KPSR.SV.W.0049.080808T0128Z-080808T0230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PHOENIX AZ
628 PM MST THU AUG 7 2008

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA...

* UNTIL 730 PM MST

* AT 622 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND   
DAMAGING WINDS IN EXCESS OF 60 MPH. HEAVY RAINFALL IS ALSO POSSIBLE 
WITH THIS STORM. THIS STORM WAS LOCATED NEAR CAREFREE...OR 10 MILES 
NORTH OF SCOTTSDALE...AND MOVING EAST AT 10   MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CAMP
  CREEK

LAT...LON 3381 11157 3373 11195 3390 11202 3401 11167
TIME...MOT...LOC 0128Z 252DEG 9KT 3384 11188

$$

MCLANE
2 follow-up statements
000 
WWUS55 KPSR 080149
SVSPSR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
649 PM MST FRI AUG 7 2008

AZC013-080230-
/O.CON.KPSR.SV.W.0049.000000T0000Z-080808T0230Z/
MARICOPA AZ-
649 PM MST FRI AUG 7 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM MST
FOR NORTHEASTERN MARICOPA COUNTY...

AT 641 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING SMALL 
HAIL...DAMAGING WINDS IN EXCESS OF 60 MPH...AND HEAVY RAINFALL. THIS 
STORM WAS LOCATED NEAR CAREFREE...OR 12 MILES NORTH OF 
SCOTTSDALE...MOVING EAST AT 7 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CAMP
CREEK

LAT...LON 3381 11157 3373 11195 3390 11202 3401 11167
TIME...MOT...LOC 0148Z 257DEG 6KT 3386 11189

$$

MCLANE
000 
WWUS55 KPSR 080231
SVSPSR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
731 PM MST FRI AUG 7 2008

AZC013-080239-
/O.EXP.KPSR.SV.W.0049.000000T0000Z-080808T0230Z/
MARICOPA AZ-
731 PM MST FRI AUG 7 2008

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MARICOPA COUNTY
WILL EXPIRE AT 730 PM MST...

THE THUNDERSTORM IN NORTHEASTERN MARICOPA COUNTY HAS DECREASED IN 
INTENSITY AND IS NO LONGER SEVERE. THE STORM IS HOWEVER REMAINING 
FAIRLY STATIONARY AND HEAVY RAINFALL IS STILL POSSIBLE EAST OF 
ANTHEM AND SOUTH OF SEVEN SPRINGS.

LAT...LON 3381 11157 3373 11195 3390 11202 3401 11167
TIME...MOT...LOC 0229Z 257DEG 6KT 3388 11181

$$

MCLANE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 5:50 PM MST, 38 minutes earlier.

Area forecast discussion, Aug 7, 5:50 PM MST, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
550 PM MST THU AUG 7 2008

SOUTH-CENTRAL AND SOUTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA
FORECAST DISCUSSION

.UPDATE...UPDATED AVIATION SECTION.

&&

.SYNOPSIS...
CONDITIONS ARE FAVORABLE TONIGHT FOR SCATTERED SHOWERS AND
THUNDERSTORMS ACROSS MOST OF SOUTHERN ARIZONA AND SOUTHEAST
CALIFORNIA. SOME OF THE STORMS WILL PRODUCE VERY HEAVY RAINFALL.
AFTER TONIGHT...A MORE STANDARD MONSOON FORECAST IS IN STORE WITH A
SLIGHT CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS...MOSTLY OVER
THE HIGHER TERRAIN. VERY LITTLE CHANGE IS EXPECTED IN MOISTURE
LEVELS OR TEMPERATURES THE NEXT FIVE TO SEVEN DAYS.

&&

.DISCUSSION...
VERY CONVECTIVELY-ACTIVE AFTERNOON HAS TRANSPIRED ACROSS THE PHX CWA
AS WEAK UPPER LEVEL IMPULSES INTERACT WITH VERY MOIST AND UNSTABLE
AMS. GOOD INSOLATION THIS AFTERNOON HAS ALSO HELPED ALOT. IN
ADDITION...SPECIAL KPSR 20Z SOUNDING HAS ALSO SHOWN THAT STEERING
FLOWS HAVE BECOME MORE FAVORABLE IN SCNTRL AZ...WITH MID-LEVEL WINDS
ABOVE 15K FEET AVERAGING ABOUT 110 DEG AT 10-15KTS. STORMS HAVE ALSO
FORMED IN FAVORABLE LOCATIONS TO ALLOW TSTM OUTFLOWS TO MOVE TWDS
AND POTENTIALLY COLLIDE OVER THE GREATER PHX AREA LATER THIS EVE...
STAY TUNED. HAVE ADJUSTED TONIGHTS POPS UPWARD AS A RESULT...TO A
RATHER HIGH 50 PCNT FOR THE PHX AREA. MOST STORMS WILL BE HEAVY
RAINERS...WITH LOCALIZED FLASH FLOODING A DISTINCT POSSIBILITY.

AFTER AN ACTIVE NIGHT TONIGHT...WOULD EXPECT TOMORROW AFTERNOON AND
EVENING TO BE RATHER DOWNGRADED CONVECTIVELY FOR MOST OF THE PHX CWA
DUE TO RATHER WIDESPREAD LOW LEVEL COOLING AND STABLIZATION. SLIGHT
CHANCE POPS SHOULD COVER THINGS NICELY...BOTH FRIDAY AND SATURDAY.

AFTER SATURDAY...WE SHOULD BE BACK TO A MORE NORMAL MONSOON
PATTERN...AS UPPER RIDGE AXIS WAVERS N AND S ACROSS THE REGION.
WILL LIKELY SEE A HIGH-LEVEL DAY OR TWO IN THE EXTENDED
SOMEWHERE...BUT TIMING IS NEARLY IMPOSSIBLE THIS FAR OUT. WILL
THEREFORE KEEP EXTENDED RATHER BROAD-BRUSHED FOR NOW WITH GENERALLY
SLIGHT CHANCE POPS.

&&

.AVIATION...

PHOENIX AREA...
ENVIRONMENT REMAINS FAVORABLE FOR CONVECTION TO DEVELOP THE EARLY
THIS EVENING. ANY STORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO
PRODUCE GUSTY WINDS IN EXCESS OF 50 MPH AND SMALL HAIL. WITH MORE OF
A SELY STEERING FLOW...IT APPEARS THAT ACTIVITY WILL GRADUALLY
PROPAGATE NORTHWARD UP I-10...FIRST AFFECTING KIWA FOLLOWED BY KPHX.
HOWEVER...PROBS STILL REMAIN TOO LOW AT THIS POINT TO INCLUDE IN THE
TAFS.

SW AZ/SE CA...THUNDERSTORMS HAVE GENERALLY PUSHED EAST OF KYUM AND
KIPL. ADDITIONAL ACTIVITY IS NOT EXPECTED THIS EVENING.

AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.

&&

.FIRE WEATHER...
SATURDAY THROUGH WEDNESDAY...PREVIOUSLY IT APPEARED THAT TRANSIENT
WEATHER DISTURBANCES WOULD KEEP THE THREAT OF STORMS GOING FOR THE
NEXT SEVERAL DAYS...MAINLY OVER SOUTH-CENTRAL ARIZONA. NOW MODELS
ARE INDICATING A TREND TOWARD MORE STABLE CONDITIONS WITH HIGH
PRESSURE CENTERED OVER OR VERY NEAR OUR FORECAST AREA. UNTIL MORE
CONSISTENT MODEL TRENDS COME ALONG WILL KEEP MODEST MONSOON FORECAST
GOING WITH NEAR NORMAL TEMPERATURES...AFTER SLIGHTLY COOLER WEEKEND.

&&

.PSR WATCHES/WARNINGS/ADVISORIES...

AZ...NONE.

CA...NONE.

&&

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

DISCUSSION...ESTLE
AVIATION...HIRSCH
FIRE WEATHER...AJ
Hazardous weather outlook, Aug 7, 5:30 AM MST, 12 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PHOENIX AZ
530 AM MST THU AUG 7 2008

AZZ022-023-027-028-081300-
NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA-
SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
530 AM MST THU AUG 7 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH-CENTRAL
ARIZONA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF EVENING THUNDERSTORMS THROUGH MIDNIGHT. THE
GREATEST THREAT WITH THUNDERSTORMS ARE STRONG POSSIBLY DAMAGING
MICRO-BURST WINDS...AND HEAVY RAIN LEADING TO POTENTIAL FLOODING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A THREAT FOR THUNDERSTORMS WILL CONTINUE DURING THE LATE AFTERNOON
AND EVENING HOURS EACH DAY. STRONG WINDS AND VERY HEAVY RAIN ARE
ALWAYS POSSIBILITIES.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

AZZ020-021-025-026-CAZ030>033-081300-
LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS-
YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS-
JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA-
RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY-
530 AM MST THU AUG 7 2008 /530 AM PDT THU AUG 7 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWEST
ARIZONA...EXTREME WEST-CENTRAL ARIZONA...SOUTHWEST ARIZONA...WEST-
CENTRAL ARIZONA...EXTREME SOUTHEAST CALIFORNIA AND SOUTHEAST
CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND
EVENING. THE MAIN HAZARDS ARE STRONG WINDS...AND HEAVY RAIN LEADING
TO POTENTIAL FLOODING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A CHANCE OF AFTERNOON AND EVENING SHOWERS WILL CONTINUE EACH DAY.
STRONG WINDS AND HEAVY RAIN ARE ALWAYS POSSIBILITIES.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

AZZ024-081300-
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
530 AM MST THU AUG 7 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST-CENTRAL
ARIZONA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT CHANCE OF LATE AFTERNOON AND EVENING SHOWERS AND
THUNDERSTORMS. STRONG POSSIBLY DAMAGING WINDS AND HEAVY RAIN ARE
POSSIBILITIES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A SLIGHT CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS ARE FORECAST
FOR FRIDAY. STRONG POSSIBLY DAMAGING WINDS AND HEAVY RAIN ARE
POSSIBILITIES. THE THREAT FOR THUNDERSTORMS WILL END THIS WEEKEND.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

In the hours before

Special weather statement, Aug 7, 12:56 PM MST, 5 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
1256 PM MST THU AUG 7 2008

AZZ020-021-025-026-CAZ030>033-080400-
LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS-
YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS-
JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA-
RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY-
INCLUDING THE CITIES OF...EHRENBERG...PARKER...BOUSE...QUARTZSITE...
SALOME...FORTUNA FOOTHILLS...SAN LUIS...SOMERTON...YUMA...DATELAND...
TACNA...WELLTON...COTTONWOOD VISITOR CENTER...KEYS VIEW...
LOST HORSE...BLYTHE...CHIRIACO SUMMIT...DESERT CENTER...
EAGLE MOUNTAIN...BRAWLEY...CALEXICO...EL CENTRO...GLAMIS...
IMPERIAL...AND THE SALTON SEA
1256 PM MST THU AUG 7 2008 /1256 PM PDT THU AUG 7 2008/

...SCATTERED THUNDERSTORMS THIS AFTERNOON AND EVENING...

SCATTERED THUNDERSTORMS WILL CONTINUE OVER MUCH OF FAR SOUTHEAST
CALIFORNIA AND WESTERN ARIZONA THIS AFTERNOON AND EVENING...AS A
WEAK WEATHER DISTURBANCE INTERACTS WITH A MODERATELY UNSTABLE
ATMOSPHERE. STRONGER STORMS WILL BE CAPABLE OF PRODUCING LOCALLY
HEAVY RAIN...ENOUGH TO CAUSE WASHES TO RUN...AND FLOW ACROSS LOW-
WATER CROSSINGS ON ROADWAYS. STRONG GUSTY WINDS...WITH ISOLATED
DAMAGING WINDS...AND AREAS OF DENSE BLOWING DUST OR SAND WITH REDUCED
VISIBILITY CAN ALSO BE EXPECTED WITH AND NEAR THE STRONGEST STORMS. STORM
MOVEMENT WILL BE SLOW...MAINLY FROM SOUTH TO NORTH AT 5 TO 10 MPH.

STAY UP-TO-DATE ON THE LATEST FORECASTS BY LISTENING TO WEATHER RADIO
ON THE PUBLIC SERVICE BAND. MORE DETAILED INFORMATION IS AVAILABLE
FROM THE NATIONAL WEATHER SERVICE IN PHOENIX ON THE INTERNET AT

WEATHER.GOV/PHOENIX

AZZ022>024-027-028-080400-
NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA-
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
INCLUDING THE CITIES OF...BUCKEYE...LAKE PLEASANT...MORRISTOWN...
NEW RIVER...TONOPAH...WICKENBURG...CAREFREE...CAVE CREEK...
CHANDLER...FOUNTAIN HILLS...GILBERT...GLENDALE...MESA...PEORIA...
PHOENIX...SCOTTSDALE...SUN CITY...TEMPE...GLOBE...MIAMI...
SAN CARLOS...AND SUPERIOR...ALSO INCLUDING APACHE...BARTLETT...
CANYON...HORSESHOE...ROOSEVELT...AND SAGUARO LAKES...GILA BEND...
APACHE JUNCTION...CASA GRANDE...COOLIDGE...AND FLORENCE
1256 PM MST THU AUG 7 2008

...THUNDERSTORMS ON THE INCREASE THIS AFTERNOON AND EVENING...

THUNDERSTORMS WILL INCREASE OVER THE HIGHER TERRAIN OF SOUTH-
CENTRAL ARIZONA THROUGH LATE AFTERNOON...WITH A GOOD CHANCE FOR
SCATTERED STORMS TO DEVELOP OVER THE LOWER DESERT OF SOUTH-CENTRAL
ARIZONA THIS EVENING...AS A WEATHER DISTURBANCE APPROACHING FROM THE
SOUTHEAST INTERACTS WITH A MODERATELY UNSTABLE ATMOSPHERE. STEERING
FLOW IS WEAK...SO INDIVIDUAL STORMS WILL MOVE VERY SLOWLY...WHICH
INCREASES THE POSSIBILITY OF LOCALLY HEAVY RAIN...RUNNING
WASHES...AND FLOW ACROSS LOW-WATER CROSSINGS. STRONG GUSTY
WINDS...WITH ISOLATED DAMAGING WINDS...WILL ALSO BE POSSIBLE WITH
STRONGEST STORMS. THE POTENTIAL FOR DENSE BLOWING DUST...WITH AREAS
OF REDUCED VISIBILITY...WILL INCREASE OVER THE LOWER DESERT OF
SOUTH-CENTRAL ARIZONA BY LATE THIS AFTERNOON AND EARLY THIS EVENING
AS STORMS BECOME MORE NUMEROUS OVER SOUTHERN ARIZONA.

STAY UP-TO-DATE ON THE LATEST FORECASTS BY LISTENING TO WEATHER
RADIO ON THE PUBLIC SERVICE BAND. MORE DETAILED INFORMATION IS
AVAILABLE FROM THE NATIONAL WEATHER SERVICE IN PHOENIX ON THE
INTERNET AT

WEATHER.GOV/PHOENIX
Special weather statement, Aug 7, 6:12 PM MST, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
612 PM MST THU AUG 7 2008

AZZ022-023-027-028-080700-
NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA-
SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
INCLUDING THE CITIES OF...BUCKEYE...LAKE PLEASANT...MORRISTOWN...
NEW RIVER...TONOPAH...WICKENBURG...CAREFREE...CAVE CREEK...
CHANDLER...FOUNTAIN HILLS...GILBERT...GLENDALE...MESA...PEORIA...
PHOENIX...SCOTTSDALE...SUN CITY...TEMPE...GILA BEND...
APACHE JUNCTION...CASA GRANDE...COOLIDGE...AND FLORENCE
612 PM MST THU AUG 7 2008

...SOME SEVERE THUNDERSTORMS ARE EXPECTED IN SOUTH-CENTRAL ARIZONA
INCLUDING THE GREATER PHOENIX AREA TONIGHT...

SOME SEVERE THUNDERSTORMS WITH WITH STRONG...GUSTY...DAMAGING
WINDS...VERY HEAVY RAIN...AND LOCAL FLOODING ARE EXPECTED IN SOUTH-
CENTRAL ARIZONA INCLUDING THE GREATER PHOENIX AREA TONIGHT.

THUNDERSTORMS FROM THE SOUTHEAST ARE EXPECTED TO INCREASE OVER SOUTH-
CENTRAL ARIZONA INCLUDING THE GREATER PHOENIX AREA TONIGHT...POSSIBLY
MERGING WITH STORMS FROM THE SOUTHWEST. INDIVIDUAL STORMS WILL MOVE
VERY SLOWLY...WHICH INCREASES THE POSSIBILITY OF LOCALLY HEAVY RAIN
WITH WATER RUNNING IN WASHES...AND WATER FLOWING ACROSS THE ROADS AT
LOW-WATER CROSSINGS.

THE STRONGEST STORMS WILL PRODUCE STRONG GUSTY DAMAGING WINDS...WITH
THERE IS ALSO A POSSIBILITY OF A DUST STORM ESPECIALLY BETWEEN
PHOENIX...CASA GRAND AND GILA BEND INCLUDING INTERSTATES 8 AND 10.
BE READY FOR SUDDENLY REDUCED VISIBILITY TO NEAR ZERO IF A DUST STORM
APPROACHES YOUR AREA.

STAY UP-TO-DATE ON THE LATEST WARNINGS BY LISTENING TO WEATHER RADIO
ON THE PUBLIC SERVICE BAND. MORE DETAILED INFORMATION IS AVAILABLE
FROM THE NATIONAL WEATHER SERVICE IN PHOENIX ON THE INTERNET AT

WEATHER.GOV/PHOENIX

ELLIS
Special weather statement, Aug 7, 6:15 PM MST, 13 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE PHOENIX AZ
615 PM MST THU AUG 7 2008

AZZ022-023-027-028-080715-
NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA-
SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
INCLUDING THE CITIES OF...BUCKEYE...LAKE PLEASANT...MORRISTOWN...
NEW RIVER...TONOPAH...WICKENBURG...CAREFREE...CAVE CREEK...
CHANDLER...FOUNTAIN HILLS...GILBERT...GLENDALE...MESA...PEORIA...
PHOENIX...SCOTTSDALE...SUN CITY...TEMPE...GILA BEND...
APACHE JUNCTION...CASA GRANDE...COOLIDGE...AND FLORENCE
615 PM MST THU AUG 7 2008

...SOME SEVERE THUNDERSTORMS ARE EXPECTED IN SOUTH-CENTRAL ARIZONA
INCLUDING THE GREATER PHOENIX AREA TONIGHT...

SOME SEVERE THUNDERSTORMS WITH WITH STRONG...GUSTY...DAMAGING
WINDS...VERY HEAVY RAIN...AND LOCAL FLOODING ARE EXPECTED IN SOUTH-
CENTRAL ARIZONA INCLUDING THE GREATER PHOENIX AREA TONIGHT.

THUNDERSTORMS FROM THE SOUTHEAST ARE EXPECTED TO INCREASE OVER SOUTH-
CENTRAL ARIZONA INCLUDING THE GREATER PHOENIX AREA TONIGHT...POSSIBLY
MERGING WITH STORMS FROM THE SOUTHWEST. INDIVIDUAL STORMS WILL MOVE
VERY SLOWLY. THIS INCREASES THE POSSIBILITY OF LOCALLY HEAVY RAIN
WITH WATER RUNNING IN WASHES...AND WATER FLOWING ACROSS THE ROADS AT
LOW-WATER CROSSINGS.

THE STRONGEST STORMS WILL PRODUCE STRONG GUSTY DAMAGING WINDS AND
POSSIBLY SOME HAIL. THERE IS ALSO A POSSIBILITY OF A DUST STORM
ESPECIALLY BETWEEN PHOENIX...CASA GRANDE...AND GILA BEND INCLUDING
INTERSTATES 8 AND 10. BE READY FOR SUDDENLY REDUCED VISIBILITY TO
NEAR ZERO IF A DUST STORM APPROACHES YOUR AREA.

STAY UP-TO-DATE ON THE LATEST WARNINGS BY LISTENING TO WEATHER RADIO
ON THE PUBLIC SERVICE BAND. MORE DETAILED INFORMATION IS AVAILABLE
FROM THE NATIONAL WEATHER SERVICE IN PHOENIX ON THE INTERNET AT

WEATHER.GOV/PHOENIX

ELLIS

The office that day

Everything else NWS Phoenix, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 5:25 PM MSTAreal Flood AdvisoryPSRYuma110 min
Aug 7, 6:54 PM MSTDust Storm WarningPSR66 min
Aug 7, 7:06 PM MSTSevere Thunderstorm WarningPSRMaricopa54 min
Aug 7, 7:26 PM MSTSevere Thunderstorm WarningPSRPinal49 min
Aug 7, 7:40 PM MSTAreal Flood AdvisoryPSRMaricopa, Pinal110 min
Aug 7, 8:04 PM MSTSevere Thunderstorm WarningPSRMaricopa, Pinal56 min
Aug 7, 8:31 PM MSTSevere Thunderstorm WarningPSRMaricopa59 min
Aug 7, 8:39 PM MSTAreal Flood AdvisoryPSRMaricopa, Pinal53 min
Aug 7, 8:53 PM MSTSevere Thunderstorm WarningPSRMaricopa45 min
Aug 7, 9:21 PM MSTAreal Flood AdvisoryPSRGila, Maricopa, Pinal5 hr
Aug 7, 9:59 PM MSTFlash Flood WarningPSRGila2 hr
Aug 8, 12:01 AM MSTFlash Flood WarningPSRGila3 hr

Nearby

Severe Thunderstorm Warnings in Arizona, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.